I have been on Lexapro (Escitalopram ) for four months for a depressive state. I began experiencing symptoms of PMS after 13 months of being in menopause about a month ago, with breast heaviness and soreness, and increased vaginal mucus that changed to spotting in a short time. My ultrasound suggests a hyperplastic endometrium, although in November 13 it was less than 5 mm. The endometrial biopsy yielded only scant material so I have to now go in for a D and C. Available literature says Lexapro has been effectively used in the treatment of hot flashes, so I wonder whether the drug could be responsible for a high estrogenic state? Anyone else with a similar problem? ThanksView Thread
Dear Mary Thanks for your reply I was advised progesterone to induce withdrawal bleeding; the endometrial thickness is now 7 mm after a heavy period.My gyn has advised me to taper off the Lexapro and to follow up with a transvaginal scan in a few weeks before she plans a further invasive procedure like a D and C. Keeping my fingers crossed!!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.